Benlysta and Anxiety? | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

Benlysta and Anxiety?

Discussion in 'Medications' started by christianirc, Sep 12, 2020.

Tags:
  1. christianirc

    christianirc Brenda

    Hello,
    I haven't been here in a while. My doctor has decided to start me on benlysta next week. I've been looking at videos by people who have had benlysta and a couple of them said they had a couple weeks of severe anxiety issues after the treatment. I was wondering if anyone else has had this. I haven't experienced mental health issues except when we go on high dose steroids and this frightens me. It would be a reason for me to say no to the treatment. Your experiences would be greatly appreciated.
    Brenda
     
  2. lazylegs

    lazylegs Moderator

    Hi Brenda,

    My daughter has been taking Benlysta for awhile now. Initially she had the normal anxiety of trying a new medication, but nothing severe. It took awhile to kick in but once it did it really made a difference.

    Take care,
    Lazylegs
     
  3. christianirc

    christianirc Brenda

    Thank you. I had my first infusion. A few hours after I had a horrible Mylar rash, unlike any I've had. It felt like fiberglass was on my face when I tried to wipe it with a cool cloth and couldn't lay on my side with my cheeks on the pillow. My arm and leg muscles spasmed badly and I could not sleep. The worst of it lasted about 24 hours. It's now 36 hours and my joints hurt worse than usual but I'm not in terrible shape. I really hope it works as well for me as it did your daughter.
     
  4. lazylegs

    lazylegs Moderator

    What looks like a mylar rash after an infusion can be from the pre-med steroids. After my Rituxan I can range from a healthy pink to an angry sunburn red. It can be uncomfortable but only lasts a day or two.

    Good luck.
    Lazylegs
     
    Lupusdude likes this.
  5. christianirc

    christianirc Brenda

    I didn't get any premed steroids. But I do take 10mg of steroids a day. I was surprised I didn't get benedryl or tylenol or anything. She said it was her first day and I wondered if she knew those things were usually given. Thanks for letting me know you got it as well. It's still hanging around.
     
  6. pagespark

    pagespark New Member

    Does benlysta can cause weight gain, too?
     
    Lupusdude likes this.
  7. Lupusdude

    Lupusdude Registered

    That would be a happy day for me if benlysta caused weight gain! I’ve been on it for a few months and weight gain is definitely not an issue for me. No side effects that I can notice and my Rheumy is quite pleased with the reduction in my lupus antibodies. Hope the infusion reaction clears up and it gives you some relief.
     

Share This Page